Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 374, NWS Tulsa, OK

July 21, 2009Haskell County, LeFlore County, Sequoyah County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2009, 6:07 AM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma; Sebastian County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2009, 6:07 AM CDT (11:07 UTC)
Expired
Jul 21, 2009, 7:00 AM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Sebastian County, AR, Haskell County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 211107
SVRTSA
ARC131-OKC061-079-135-211200-
/O.NEW.KTSA.SV.W.0374.090721T1107Z-090721T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
607 AM CDT TUE JUL 21 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  EASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  WESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 700 AM CDT

* AT 604 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 
MPH. THIS STORM CLUSTER AND HIGHEST WINDS WERE CENTERED NEAR 
KEOTA...MOVING EAST AT 45 MPH. 

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOKOSHE...
  PANAMA...SPIRO...CAMERON...POCOLA...BONANZA...HACKETT...JENNY
  LIND...EXCELSIOR AND BARLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3535 9427 3510 9428 3516 9498 3532 9496
TIME...MOT...LOC 1106Z 272DEG 37KT 3524 9488

$$
3 follow-up statements
000 
WWUS54 KTSA 211128
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
628 AM CDT TUE JUL 21 2009

OKC061-135-211137-
/O.CAN.KTSA.SV.W.0374.000000T0000Z-090721T1200Z/
SEQUOYAH OK-HASKELL OK-
628 AM CDT TUE JUL 21 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HASKELL AND
SOUTHEASTERN SEQUOYAH COUNTIES IS CANCELLED...

THE THUNDERSTORMS HAVE MOVED EAST. 

LAT...LON 3510 9428 3514 9470 3531 9460 3532 9454
      3531 9451 3532 9450 3535 9427
TIME...MOT...LOC 1127Z 269DEG 30KT 3523 9454

$$

ARC131-OKC079-211200-
/O.CON.KTSA.SV.W.0374.000000T0000Z-090721T1200Z/
SEBASTIAN AR-LE FLORE OK-
628 AM CDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR NORTHEASTERN LE FLORE AND WESTERN SEBASTIAN COUNTIES...

AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
WINDS TO 60 MPH. THE CENTER OF THE CLUSTER OF STORMS WAS LOCATED 
NEAR SCULLYVILLE...MOVING EAST AT 35 MPH. SMALL HAIL WILL ALSO BE 
POSSIBLE WITH THESE STORMS. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRADEN...
POCOLA...ROCK ISLAND...JENSON...BONANZA...HACKETT...RYE HILL...JENNY
LIND...EXCELSIOR AND BARLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3510 9428 3514 9470 3531 9460 3532 9454
      3531 9451 3532 9450 3535 9427
TIME...MOT...LOC 1127Z 269DEG 30KT 3523 9454

$$
000 
WWUS54 KTSA 211144
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT TUE JUL 21 2009

ARC131-OKC079-211200-
/O.CON.KTSA.SV.W.0374.000000T0000Z-090721T1200Z/
SEBASTIAN AR-LE FLORE OK-
644 AM CDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR NORTHEASTERN LE FLORE AND WESTERN SEBASTIAN COUNTIES...

AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BARLING
TO CAMERON...MOVING EAST AT 35 MPH. THE LINE IS DIMINISHING IN 
STRENGTH. IF THE TREND CONTINUES...THE WARNING WILL BE ALLOWED TO 
EXPIRE. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HACKETT...JENNY
LIND AND EXCELSIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3510 9428 3513 9457 3533 9442 3535 9427
TIME...MOT...LOC 1143Z 267DEG 30KT 3530 9428 3513 9447

$$
000 
WWUS54 KTSA 211155
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 AM CDT TUE JUL 21 2009

ARC131-OKC079-211203-
/O.EXP.KTSA.SV.W.0374.000000T0000Z-090721T1200Z/
SEBASTIAN AR-LE FLORE OK-
655 AM CDT TUE JUL 21 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE AND
WESTERN SEBASTIAN COUNTIES EXPIRES AT 700 AM CDT...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THESE STORMS 
AS THEY MOVE INTO EASTERN SEBASTIAN COUNTY AND SOUTHERN FRANKLIN 
COUNTY. 

LAT...LON 3510 9428 3513 9457 3533 9442 3535 9427
TIME...MOT...LOC 1153Z 267DEG 30KT 3530 9418 3513 9438

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:07 AM CDT, 2 hours earlier.

Area forecast discussion, Jul 21, 4:07 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
407 AM CDT TUE JUL 21 2009

.DISCUSSION...
LARGE CONVECTIVE COMPLEX MAKING GOOD PROGRESS ACROSS THE FORECAST
AREA AT THIS TIME WITH WELL DEFINED MCV LOCATED BETWEEN
COFFEYVILLE KANSAS AND WANN OKLAHOMA. STORM INTENSITY HAS BEEN
DECREASING AND ALL WATCHES HAVE NOW EXPIRED AS A RESULT. MAY STILL
SEE AN ISOLATED SEVERE WIND GUST OVER THE NEXT COUPLE HOURS BUT
THE OVERALL SEVERE WEATHER THREAT HAS DIOMINISHED CONSIDERABLY.

WILL HAVE A SHARP POP GRADIENT TODAY BASED ON CURRENT RADAR
TRENDS. CLOUD COVER IS ALSO A BIG FORECAST PROBLEM TODAY WITH THE
NAM KEEPING MUCH OF THE AREA SOCKED IN WITH LOW CLOUDS RIGHT ON
THROUGH TONIGHT. ALTHOUGH THE SYNOPTIC PATTERN IS FAVORABLE FOR
WRAPAROUND LOW CLOUDS...CLIMATOLOGY ARGUES STRONGLY AGAINST A LOW
OVERCAST PERSISTING ALL DAY SO WILL COUNT ON SOME BREAKS IN THE
CLOUDS THIS AFTERNOON AND TEMPERATURES WARMING CLOSER TO THE
WARMER GFS MOS.

WILL KEEP THE FORECAST DRY TONIGHT THROUGH FRIDAY ALTHOUGH WILL
HAVE TO KEEP AN EYE ON FAR SOUTHEAST OKLAHOMA LATE WEDNESDAY INTO
THURSDAY. FOR NOW EXPECT THE RAIN TO STAY TO THE SOUTH AND WEST OF
THE AREA. THE NEXT FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA
SATURDAY SO WILL KEEP POPS GOING OVER THE WEEKEND. ANOTHER FRONTAL
BOUNDARY WILL APPROACH THE AREA JUST BEYOND THE RANGE OF THIS
FORECAST BRINGING YET ANOTHER CHANCE OF RAIN. THE OVERALL WEATHER
PATTERN SUPPORTS TEMPERATURES REMAINING GENERALLY BELOW NORMAL FOR
THE FORESEEABLE FUTURE.

DID NOT STRAY FAR FROM THE GFS MOS TEMPERATURES THE NEXT COUPLE
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  62  86  61 /  10  10  10  10
FSM   83  62  85  61 /  90  10  10  10
MLC   88  63  87  60 /  40  10  10  10
BVO   84  58  86  54 /  10  10  10  10
FYV   77  57  82  52 / 100  10  10  10
BYV   77  57  81  53 / 100  10  10  10
MKO   84  62  86  60 /  70  10  10  10
MIO   79  59  83  58 /  60  10  10  10
F10   86  62  86  60 /  20  10  10  10
HHW   91  65  89  64 /  40  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...17
LONG TERM....05

PLATE
Hazardous weather outlook, Jul 21, 5:03 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 AM CDT TUE JUL 21 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 AM CDT TUE JUL 21 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.

FLASH FLOOD.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.

HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
EARLY THIS MORNING A COLD FRONT WAS LOCATED FROM NORTHEAST
KANSAS TO NORTHWEST OKLAHOMA. THIS COLD FRONT AND AN UPPER LEVEL
SYSTEM SPAWNED A COMPLEX OF SHOWERS AND THUNDERSTORMS LAST NIGHT.
THIS COMPLEX OF SHOWERS AND THUNDERSTORMS WAS CURRENTLY MOVING
SOUTHEAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THERE
IS A SMALL POSSIBILITY OF A STRONG WIND GUST ASSOCIATED WITH A
LINE OF THUNDERSTORMS WITHIN THE LARGER CONVECTIVE COMPLEX.
HEAVY RAIN WILL ALSO BE A POSSIBILITY WITH THIS LINE OF THUNDERSTORMS.
THE RISK OF HEAVY RAIN AND STRONG GUSTY WINDS WILL GENERALLY BE
TO THE SOUTHEAST OF A MIAMI TO MUSKOGEE TO MCALESTER LINE.
THE THUNDERSTORM COMPLEX IS EXPECTED TO WEAKEN THIS MORNING AND
WILL EITHER DISSIPATE OR MOVE EAST AND SOUTH OF OUR AREA BY
EARLY THIS AFTERNOON.

THE COLD FRONT WILL MOVE ACROSS THE AREA TODAY.  THERE IS A SMALL
CHANCE OF THUNDERSTORMS AHEAD OF THIS FRONT ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS LATER THIS AFTERNOON. SEVERE WEATHER
IS NOT ANTICIPATED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HIGH PRESSURE WILL BRING DRY WEATHER AND TEMPERATURES SLIGHTLY
BELOW NORMAL TO THE AREA INTO THE WEEKEND.  THE NEXT COLD FRONT
WILL MOVE SOUTHEAST ACROSS THE AREA LATE SATURDAY AND EARLY
SUNDAY.  THUNDERSTORMS MAY OCCUR WITH THIS FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 21, 2:54 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
254 AM CDT TUE JUL 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TSTM WND GST     BARNSDALL               36.56N 96.16W
07/21/2009  E65 MPH          OSAGE              OK   BROADCAST MEDIA

            1 TO 2 INCH TREE LIMBS DOWN.

&&

KDJ
Special weather statement, Jul 21, 3:20 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 AM CDT TUE JUL 21 2009

OKZ056-057-060>068-070-071-210930-
CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK-MCINTOSH
OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-ROGERS OK-TULSA
OK-WAGONER OK-
320 AM CDT TUE JUL 21 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE...WAGONER...ROGERS...SOUTHWESTERN DELAWARE...
     SOUTHWESTERN CRAIG...SOUTHEASTERN NOWATA...CREEK...TULSA AND
     MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE...NORTHWESTERN CHEROKEE AND NORTHERN OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 319 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF NEW ALLUWE TO VERDIGRIS TO
SAPULPA TO SHAMROCK...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH
ACROSS THE ALERT AREA. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3674 9558 3632 9497 3577 9513 3559 9550
      3544 9611 3583 9663 3599 9663 3608 9619
      3628 9576
TIME...MOT...LOC 0819Z 315DEG 30KT 3667 9555 3621 9568
          3601 9611 3591 9661
Special weather statement, Jul 21, 4:13 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 AM CDT TUE JUL 21 2009

OKZ057-058-062-063-066>074-211030-
ADAIR OK-CHEROKEE OK-CRAIG OK-DELAWARE OK-HASKELL OK-MAYES
OK-MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-OTTAWA OK-PITTSBURG
OK-SEQUOYAH OK-WAGONER OK-
413 AM CDT TUE JUL 21 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE...SOUTHEASTERN WAGONER...DELAWARE...
     SOUTHEASTERN CRAIG...SOUTHWESTERN OTTAWA...WESTERN ADAIR AND
     EASTERN MAYES

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE...CHEROKEE AND WESTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     MCINTOSH...NORTHERN HASKELL AND NORTHEASTERN PITTSBURG

AT 413 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF VINITA TO 3 MILES NORTHEAST OF
LOCUST GROVE TO 4 MILES NORTH OF MUSKOGEE TO OKMULGEE...MOVING
SOUTHEAST AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3668 9465 3578 9460 3538 9481 3516 9551
      3561 9614 3586 9544 3630 9521 3674 9520
TIME...MOT...LOC 0913Z 314DEG 28KT 3668 9517 3623 9513
          3579 9536 3560 9596
Special weather statement, Jul 21, 4:35 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
435 AM CDT TUE JUL 21 2009

OKZ055-056-211030-
NOWATA OK-WASHINGTON OK-
435 AM CDT TUE JUL 21 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN NOWATA AND WASHINGTON

AT 434 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER NORTHERN WASHINGTON COUNTY...MOVING EAST AT
10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...DELAWARE...LENAPAH...WANN...DEWEY AND COPAN.

THIS CLUSTER OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO
50 MPH.

LAT...LON 3700 9542 3674 9543 3673 9547 3680 9601
      3698 9600 3700 9570
TIME...MOT...LOC 0934Z 283DEG 9KT 3692 9584
Special weather statement, Jul 21, 5:12 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT TUE JUL 21 2009

ARZ001-010-019-029-OKZ063-068>074-076-211100-
ADAIR OK-BENTON AR-CHEROKEE OK-CRAWFORD AR-DELAWARE OK-HASKELL OK-LE
FLORE OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEBASTIAN AR-SEQUOYAH
OK-WASHINGTON AR-
512 AM CDT TUE JUL 21 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...CRAWFORD AND BENTON

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE...EASTERN CHEROKEE AND SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE AND ADAIR

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH...HASKELL...NORTHERN LE FLORE AND NORTHEASTERN
     PITTSBURG

AT 507 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM  MAYSVILLE TO CHRISTIE TO BUNCH TO 6 MILES WEST
OF TAMAHA...MOVING EAST AND SOUTHEAST AROUND 35 MPH.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL WIND
GUSTS OF 40 TO 50 MPH IN ISOLATE LOCATIONS....WITH THE GREATEST
POTENTIAL FOR STRONG WINDS OVER ADAIR AND DELAWARE COUNTIES IN
OKLAHOMA...AND BENTON AND WASHINGTON COUNTIES IN ARKANSAS.

LAT...LON 3577 9400 3527 9430 3506 9531 3539 9555
      3575 9496 3603 9482 3648 9480 3649 9386
TIME...MOT...LOC 1007Z 291DEG 29KT 3635 9463 3596 9468
          3569 9479 3542 9509
Special weather statement, Jul 21, 5:35 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 AM CDT TUE JUL 21 2009

OKZ055-056-061-211130-
NOWATA OK-ROGERS OK-WASHINGTON OK-
535 AM CDT TUE JUL 21 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN ROGERS...NOWATA AND WASHINGTON

AT 530 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
CENTERED OVER NOWATA COUNTY...MOVING SOUTHEAST AT 15 MPH. THIS IS
THE CENTER OF A BROAD CIRCULATION THAT RESULTED FROM PREVIOUS
THUNDERSTORMS. STRONG GUSTY WINDS WILL BE ASSOCIATED WITH THIS BROAD
CIRCULATION FOR THE NEXT HOUR OR TWO. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS CIRCULATION INCLUDE...NOWATA...DELAWARE...
LENAPAH...WANN...WATOVA...NEW ALLUWE AND TALALA.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS CLUSTER OF
THUNDERSTORMS.

LAT...LON 3699 9541 3694 9542 3694 9543 3685 9543
      3651 9545 3654 9590 3700 9584
TIME...MOT...LOC 1030Z 296DEG 13KT 3685 9570

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:38 PM CDTSpecial Weather StatementTSACherokee37 min
Jul 20, 7:44 PM CDTSpecial Weather StatementTSAMayes31 min
Jul 20, 8:06 PM CDTAreal Flood AdvisoryTSAMayes54 min
Jul 20, 8:16 PM CDTSpecial Weather StatementTSAMayes29 min
Jul 20, 8:27 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner35 min
Jul 20, 9:04 PM CDTSpecial Weather StatementTSADelaware26 min
Jul 20, 9:20 PM CDTSevere Thunderstorm WarningTSADelaware40 min
Jul 21, 12:25 AM CDTSevere Thunderstorm WarningTSAOsage95 min
Jul 21, 12:55 AM CDTSevere Thunderstorm WarningTSAOsage65 min
Jul 21, 1:27 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington63 min
Jul 21, 2:20 AM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more74 min
Jul 21, 3:20 AM CDTSpecial Weather StatementTSACreek, Mayes, Okmulgee, Rogers, Tulsa, Wagoner70 min
Jul 21, 4:13 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, McIntosh, Muskogee, Okmulgee and 1 more77 min
Jul 21, 4:35 AM CDTSpecial Weather StatementTSANowata55 min
Jul 21, 5:12 AM CDTSpecial Weather StatementTSAAdair, Haskell, Sequoyah48 min
Jul 21, 5:35 AM CDTSpecial Weather StatementTSANowata55 min
Jul 21, 6:48 AM CDTSpecial Weather StatementTSASebastian42 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.